MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY
Catalog Number PNS5F120BER
Medical Device Problem Codes Break (1069); Material Separation (1562); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that the following device code also applies to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the black tip of the neuron select 5f select catheter (5f select) came off upon removal from the packaging.The tip of the 5f select came off prior to use and therefore, the 5f select was not used for the procedure.The procedure was completed using a new 5f select.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was sent out for return; however, has not been received by the manufacturer.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was not received by the manufacturer.

Brand Name
NEURON SELECT 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6021902
Report Number3005168196-2016-01454
Device Sequence Number18940192
Product Code DQY
UDI-Device Identifier00814548010182
UDI-Public00814548010182
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2019
Device Catalogue NumberPNS5F120BER
Device Lot NumberF70103
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1